Saturday, June 20, 2009

So Much For My Nap

I saw a lady on Friday for a tremor, and put her on a drug called Inderal for it. She gratefully called today to wake me from my Saturday afternoon nap.

Dr. Grumpy: "Hello, this is Dr. Grumpy."

Ms. Ruinedmynap: "Hi, I'm calling because I woke up this morning with a small bruise, about the size of a dime, on the left side of my forehead. Maybe I bumped my head on the night table during my sleep. Can Inderal cause a bruise like that?"

Dr. Grumpy: "No, it shouldn't".

Ms. Ruinedmynap: "Good. Because I haven't started taking it yet, but wanted to be sure before I do."

16 comments:

Maha said...

You should give some particularly crazy/annoying patients Dr. Dickweed's number!

Anonymous said...

Shoulda given her Bystolic! % of Sat phone calls in pkg insert = 0

pharmacy chick said...

Maybe you should become the medical examiner..your patients will never call you in the middle of the night or wake you up from a nap..

which is a good question... why do you have to become a physician when all your patients are dead?...always wanted to know that...

Uro*MA said...

lmao people are amazing lol

RxKerBer said...

It's a wonder my eyes aren't permanently rolled back in my head. I hear crap like this every day. ANother favorite of mine along these same lines.....I've been sleepy. Can X drug make you sleepy? Usually it is a drug that can at first (i.e. blood pressure meds). Upon further speaking with the patient, I find out they've been on the drug for 5 years. Or can my antibiotic cause a fever....no but your illness can. GRRRRR.

Rx Intern said...

Wait for it...the next thing you know, you're going to have another non-compliant patient on your hands =)

ER's Mom said...

I'm surprised you don't have more bruises on YOUR head from slapping your hand up to it when STOOPID rears its ugly head.

Sorry about the nap. :(

A Cancer Doc said...

"This drug is making my feet tingle."

"OK, you had a neuropathy before we started the drug. Are you telling me that has gotten worse?"

"No. The tingling is the same."

"So, why do you think this drug is making your feet tingle if they were doing that BEFORE we started the drug."

(A large bruise explodes on my forehead).

peedee said...

Wait...your patients have your home number???

Grumpy, M.D. said...

No, peedee, but after hours my office number is rolled to a cell.

Fiz said...

You really shouldn't be surprised, you know. If the average IQ is still 100, it's not really very high, now, is it? Hence all the idiotic questions you get asked. (that's an explanation, but not a lack of sympathy!)

Anonymous said...

Maybe I'm giving the patient too much credit...but I don't think she meant that the Inderal caused that bruise on her forehead. Sounds like the bruise got her thinking about side-effects of Inderal. It is a good question to ask if someone is not familiar with a drug. Sorry your nap got ruined in the process. :(

-- 5th year pharmacy intern

cynic said...

You should have sent her to the ER. She can come see me after waiting for 4 hours to be sent home with an ice pack.

Sometimes payback is worth it, if anything you can get a laugh out of it.

Anonymous said...

Filling in, and not quite the first 15 minutes at this drug shop...I get two questions right off the bat. 1.) Where can I find the Benadryl without Dramamine? My husband will be cranky if he's sleepy all the time. 2.) Lady shows me two boxes of acetaminophen. One is brand-name, the other the house-brand generic, and asks 'does this drug contain aspirin, 'cause the other box says 'Non-aspirin Tylenol.'
These are probably classic retail questions, but I'd not answered them quite so quickly in the morning.

Anonymous said...

Inderal can cause a bruise if you smack yourself repeatedly in the same spot with the bottle. Inform the pt that she should install the whole bottle as a suppository.

Fiz said...

ROFL, Anon!

 
Locations of visitors to this page